Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 14, NWS Grand Rapids, MI

February 10, 2012

NWS Grand Rapids, MI issued this small craft advisory at Feb 10, 2012, 11:44 AM EST. It took effect at Feb 11, 2012, 3:51 AM EST. It was in force for 55 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2012, 11:44 AM EST (16:44 UTC)
In effect from
Feb 11, 2012, 3:51 AM EST
Expired
Feb 13, 2012, 10:30 AM EST
In force
55 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

145 
WHUS73 KGRR 101644
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1144 AM EST FRI FEB 10 2012

LMZ844>849-110045-
/O.UPG.KGRR.SC.Y.0013.000000T0000Z-120212T2200Z/
/O.NEW.KGRR.GL.W.0009.120210T1644Z-120211T1500Z/
/O.NEW.KGRR.SC.Y.0014.120211T1500Z-120212T2200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1144 AM EST FRI FEB 10 2012

...GALE WARNING IN EFFECT UNTIL 10 AM EST SATURDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 5 PM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST SATURDAY. A SMALL
CRAFT ADVISORY IS IN EFFECT FROM 10 AM SATURDAY TO 5 PM EST
SUNDAY. 

* WINDS...WEST TO SOUTHWEST WINDS 15 TO 25 KNOTS BECOMING NORTH
  GALES TO 40 KNOTS FOR THIS AFTERNOON AND TONIGHT.

* WAVES...BUILDING TO AS HIGH AS 10 FEET FOR LATER TODAY AND
  TONIGHT. FREEZING SPRAY DEVELOPING AS WELL. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MEADE
12 follow-up statements
738 
WHUS73 KGRR 102124
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
424 PM EST FRI FEB 10 2012

LMZ844>849-110530-
/O.CON.KGRR.GL.W.0009.000000T0000Z-120211T1500Z/
/O.CON.KGRR.SC.Y.0014.120211T1500Z-120212T2200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
424 PM EST FRI FEB 10 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM SATURDAY TO
5 PM EST SUNDAY...

* WINDS...NORTH GALES TO 40 KNOTS TONIGHT AND SATURDAY MORNING...
  DECREASING TO 30 KNOTS AND BECOMING NORTHWEST FOR SATURDAY
  AFTERNOON INTO SUNDAY.

* WAVES...AS HIGH AS 10 FEET TONIGHT THROUGH SUNDAY. FREEZING
  SPRAY LIKELY AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MEADE
632 
WHUS73 KGRR 110243
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
943 PM EST FRI FEB 10 2012

LMZ844>849-111045-
/O.CON.KGRR.GL.W.0009.000000T0000Z-120211T1500Z/
/O.CON.KGRR.SC.Y.0014.120211T1500Z-120212T2200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
943 PM EST FRI FEB 10 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM SATURDAY TO
5 PM EST SUNDAY...

* WINDS...NORTH GALES TO 35 KNOTS TONIGHT AND SATURDAY MORNING...
   DECREASING TO 30 KNOTS AND BECOMING NORTHWEST FOR SATURDAY 
  AFTERNOON INTO SUNDAY. 

* WAVES...AS HIGH AS 10 FEET TONIGHT THROUGH SUNDAY. FREEZING 
  SPRAY LIKELY AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
059 
WHUS73 KGRR 110851
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
351 AM EST SAT FEB 11 2012

LMZ844>849-111700-
/O.CAN.KGRR.GL.W.0009.000000T0000Z-120211T1500Z/
/O.EXT.KGRR.SC.Y.0014.120211T0851Z-120212T2200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
351 AM EST SAT FEB 11 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
GALE WARNING. 

* WINDS...NORTH TO 30 KNOTS. 

* WAVES...6 TO 10 FEET. FREEZING SPRAY EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
633 
WHUS73 KGRR 111524
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1024 AM EST SAT FEB 11 2012

LMZ844>849-112330-
/O.CON.KGRR.SC.Y.0014.000000T0000Z-120212T2200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1024 AM EST SAT FEB 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST SUNDAY...

* WINDS...NORTH TO 30 KNOTS.

* WAVES...6 TO 10 FEET. FREEZING SPRAY EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
618 
WHUS73 KGRR 112101
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
401 PM EST SAT FEB 11 2012

LMZ844>849-120515-
/O.EXT.KGRR.SC.Y.0014.000000T0000Z-120213T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
401 PM EST SAT FEB 11 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST MONDAY...

* WINDS...NORTH TO 30 KNOTS.

* WAVES...6 TO 10 FEET. FREEZING SPRAY EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
523 
WHUS73 KGRR 120257
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
957 PM EST SAT FEB 11 2012

LMZ844>849-121100-
/O.CON.KGRR.SC.Y.0014.000000T0000Z-120213T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
957 PM EST SAT FEB 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

* WINDS...NORTHWEST TO 30 KNOTS.

* WAVES...6 TO 10 FEET. FREEZING SPRAY EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NJJ
431 
WHUS73 KGRR 120859
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
359 AM EST SUN FEB 12 2012

LMZ844>849-121700-
/O.CON.KGRR.SC.Y.0014.000000T0000Z-120213T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
359 AM EST SUN FEB 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

* WINDS...NORTHWEST TO 30 KNOTS DIMINISHING TO 10 TO 20 KNOTS AND
  BECOMING WEST BY MONDAY MORNING.

* WAVES...6 TO 10 FEET SUBSIDING THROUGH MONDAY MORNING. FREEZING SPRAY
  EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


NJJ
251 
WHUS73 KGRR 121457
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
957 AM EST SUN FEB 12 2012

LMZ844>849-122300-
/O.CON.KGRR.SC.Y.0014.000000T0000Z-120213T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
957 AM EST SUN FEB 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

* WINDS...NORTHWEST TO 30 KNOTS DIMINISHING TO 10 TO 20 KNOTS 
  AND BECOMING WEST BY MONDAY MORNING. 

* WAVES...6 TO 10 FEET SUBSIDING THROUGH MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

OSTUNO
150 
WHUS73 KGRR 122056
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
356 PM EST SUN FEB 12 2012

LMZ844>849-130500-
/O.EXT.KGRR.SC.Y.0014.000000T0000Z-120214T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
356 PM EST SUN FEB 12 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST TUESDAY...

* WINDS...NORTHWEST TO 30 KNOTS DIMINISHING TO 15 TO 25 KNOTS AND
  BECOMING WEST BY MONDAY MORNING.

* WAVES...4 TO 7 FEET SUBSIDING TO 3 TO 5 FEET THROUGH MONDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

OSTUNO
860 
WHUS73 KGRR 130312
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1012 PM EST SUN FEB 12 2012

LMZ844>849-131115-
/O.CON.KGRR.SC.Y.0014.000000T0000Z-120214T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1012 PM EST SUN FEB 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
TUESDAY...

* WINDS...WEST TO 30 KNOTS DIMINISHING TO 15 TO 25 KNOTS ON MONDAY.

* WAVES...4 TO 7 FEET SUBSIDING TO 3 TO 5 FEET THROUGH MONDAY 
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NJJ
143 
WHUS73 KGRR 130848
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
348 AM EST MON FEB 13 2012

LMZ844>849-131700-
/O.CON.KGRR.SC.Y.0014.000000T0000Z-120214T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
348 AM EST MON FEB 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
TUESDAY...

* WINDS...WEST AROUND 25 KNOTS DIMINISHING TO 10 TO 20 KNOTS
  TODAY. WINDS WILL BECOME SOUTHWEST AND INCREASE TO 15 TO 25
  KNOTS THEN TONIGHT.

* WAVES...4 TO 7 FEET SUBSIDING TO 2 TO 4 FEET THIS AFTERNOON.
  WAVES WILL THEN INCREASE TO 4 TO 7 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NJJ
791 
WHUS73 KGRR 131530
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1030 AM EST MON FEB 13 2012

LMZ844>849-132330-
/O.CAN.KGRR.SC.Y.0014.000000T0000Z-120214T1200Z/
/O.NEW.KGRR.SC.Y.0015.120214T0300Z-120214T1800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1030 AM EST MON FEB 13 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
1 PM EST TUESDAY. 

* WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 10, 6:45 AM EST, 4 hours 59 minutes earlier.

Area forecast discussion, Feb 10, 6:45 AM EST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
645 AM EST FRI FEB 10 2012

LATEST UPDATE...AVIATION...

.SYNOPSIS...(346 AM EST FRI FEB 10 2012)
AN ARCTIC COLD FRONT WILL MOVE ACROSS LOWER MICHIGAN TODAY BRINGING
A BURST OF SNOW AND MUCH COLDER TEMPERATURES. DRIVING CONDITIONS
WILL LIKELY BE IMPACTED THIS AFTERNOON. COLDER WEATHER WILL LINGER
THROUGH THE WEEKEND BEFORE TEMPERATURES BEGIN CLIMBING BACK TO 40
MIDWEEK.

&&

.SHORT TERM...(346 AM EST FRI FEB 10 2012)
(TODAY THROUGH SUNDAY)
WE/RE RUNNING WITH A WINTER WX ADVISORY THIS AFTERNOON/EVENING FOR
ALL BUT THE NRN 2 ROWS OF COUNTIES. THIS WILL BE AN IMPACT DRIVEN
EVENT FEATURING 1-3 INCHES OF SNOW ALONG WITH RAPIDLY FALLING TEMPS
THIS AFTERNOON.

OF PARTICULAR CONCERN WILL BE TRAVEL CONDITIONS ALONG THE
INTERSTATES 96/94 AS THE HEAVIEST SNOW WILL COMMENCE IN THOSE
LOCATIONS AROUND MID AFTERNOON...AROUND THE TIME SCHOOLS ARE LETTING
OUT AND PEOPLE BEGIN TO HEAD HOME FROM WORK FOR THE WEEKEND. TEMPS
WILL BE IN THE 30S AHEAD OF THE FRONT. LATEST HRRR INDICATES THAT
SOME LIGHT SNOW MAY BEGIN PRIOR TO FROPA. THIS WILL RESULT IN SOME
MELTING ON ROADWAYS WHICH WILL QUICKLY FREEZE BEHIND THE FRONT.
ADDITIONALLY...MUCH OF THE OMEGA IS JUST BELOW THE DGZ SUGGESTING
THAT FLAKE SIZE WILL BE SMALL. SMALL FLAKES COMBINED WITH A FREEZING
ROAD SFC WILL CREATE ICY CONDITIONS. NORTH WINDS GUSTING TO 25-30
MPH WILL ALSO CREATE STRONG CROSS WINDS ON THE E/W INTERSTATES
FURTHER REDUCING VSBYS. ALL OF THESE FACTORS COMBINED WITH THE
TRANQUIL WX WE/VE SEEN RECENTLY MAY CATCH PEOPLE OFF GUARD AND
RESULT IN NUMEROUS SLIDE OFFS. THUS WE FELT IT PRUDENT TO HIGHLIGHT
THIS EVENT WITH AN ADVISORY.

THE SNOW WILL DIMINISH A FEW HOURS AFTER FROPA. THIS DOES/T LOOK
LIKE A BIG LAKE EFFECT PRODUCER FOR US. BOUNDARY LAYER WINDS BECOME
NNE TONIGHT RESULTING IN A DOMINANT BAND FROM JUST OFF SHORE
LUDINGTON SSW TO NEAR CHICAGO. IT REMAINS POSSIBLE THAT THE MAIN
BAND COULD CLIP THE POINTS AND WE/LL KEEP AN EYE ON THAT.
INLAND...NORTH WINDS SHOULD LEAD TO SOME CLEARING.

WINDS BEGIN TO BACK TO THE NW SATURDAY AS WARM AIR ADVECTION BEGINS.
THIS WILL CAUSE SHSN OVER THE LAKE TO MOVE INLAND. THE LAKESHORE
AREAS SOUTH OF GRAND HAVEN HAVE THE BEST CHANCE AT SEEING UP TO AN
INCH. PCPN WILL DIMINISH SATURDAY NIGHT AND SUNDAY LOOKS DRY AS
TEMPS CLIMB BACK UP TO 30.

&&

.LONG TERM...(346 AM EST FRI FEB 10 2012)
(SUNDAY NIGHT THROUGH THURSDAY)

THE MAIN CHALLENGE IN THE LONG TERM DEALS WITH THE SNOW AMOUNTS FOR
MONDAY INTO TUESDAY.

MODELS ARE TRENDING TOWARD A FASTER AND WEAKER SYSTEM FOR THIS TIME
FRAME.  MODELS ARE IN DECENT AGREEMENT IN SHOWING WEAK LIFT BUT
DECENT MOISTURE DEPTH ESPECIALLY MON NIGHT. AT THIS POINT WILL KEEP
POPS UNDER LIKELY AS THE TREND HAS BEEN FOR A WEAKER SYSTEM.  THE
DGZ BECOMES UNSATURATED TUESDAY...THUS THE POTENTIAL FOR MEASURABLE
AMOUNTS DROPS OFF.

HIGH PRESSURE MOVES IN FOR WED.  THAT WILL LIMIT THE RISK FOR
PRECIPITATION.  HOWEVER ANOTHER STORM SYSTEM WILL RIDE UP THE OH
VALLEY ON THU.  THIS COULD LEAD SOME SNOW FOR SW LOWER MI.

&&

.AVIATION...(645 AM EST FRI FEB 10 2012)
A BAND OF SNOW WILL DROP SOUTHEAST THROUGH THE TAF SITES LEADING TO
IFR CONDITIONS BEGINNING LATER THIS MORNING AND CONTINUING INTO THE
AFTERNOON.  CONDITIONS COULD TEMPORARILY GO TO LIFR THIS AFTERNOON.
WINDS WILL INCREASE LATER THIS AFTERNOON AND EVENING AND GUSTS OVER
25 KNOTS FROM THE NORTH ARE FORECASTED  FOR THE TAF SITES.  THE
DEEPER MOISTURE PULLS AWAY FOR LATE TONIGHT AND THAT SHOULD SHUT
DOWN MOST OF THE SNOW...BUT MVFR CLOUDS WILL PREVAIL.

&&

.MARINE...(346 AM EST FRI FEB 10 2012)
WE/LL SEE AN ABRUPT WIND SHIFT TODAY AS A STRONG COLD FRONT MOVES
THROUGH. WINDS WILL GUST FROM THE NORTH BEHIND THE FRONT TO JUST
UNDER GALE FORCE AND THEN DIMINISH OVERNIGHT. AS TEMPS FALL BELOW
FREEZING LATER THIS AFTERNOON AND TONIGHT...THE GUSTY WINDS MAY
RESULT IN FREEZING SPRAY.

&&

.HYDROLOGY...(346 AM EST FRI FEB 10 2012)
MINIMAL HYDRO CONCERNS. A COUPLE OF INCHES OF SNOW IS EXPECTED WITH
THE STRONG FRONT TODAY BUT THAT WILL HAVE A LIMITED IMPACT ON AREA
RIVERS. THE ARCTIC AIR THAT OVERSPREADS THE REGION THIS WEEKEND
LIKELY WON/T LAST LONG ENOUGH TO CREATE ICE JAM ISSUES.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY THIS AFTERNOON AND EVENING FOR ALL BUT
     THE NORTHERN TWO ROWS OF COUNTIES.
LM...SMALL CRAFT ADVISORY THROUGH SATURDAY.

&&

SYNOPSIS:     93
SHORT TERM:   93
LONG TERM:    MJS
AVIATION:     MJS
MARINE:       93
HYDROLOGY:    93
Hazardous weather outlook, Feb 10, 6:15 AM EST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
615 AM EST FRI FEB 10 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-111115-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
615 AM EST FRI FEB 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED THIS AFTERNOON INTO THIS EVENING
PRIMARILY SOUTH OF ROUTE 20. A BAND OF SNOW WILL DROP SOUTHEAST
THROUGH THE REGION FROM MID MORNING INTO THE EVENING. NORTH TO
NORTHWEST WINDS WILL STRENGTHEN DURING LATE AFTERNOON AND EVENING
HOURS AS TEMPERATURES FALL THROUGH THE 20S. SNOWFALL AMOUNTS OF 1 TO 3
INCHES ARE PREDICTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LIGHT SNOW WILL BE POSSIBLE IN THE MONDAY THROUGH TUESDAY TIMEFRAME.

ANOTHER POTENTIAL SNOWFALL MAY HAPPEN ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-111115-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
615 AM EST FRI FEB 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINDS AND WAVES WILL REMAIN HAZARDOUS TO SMALL CRAFT INTO SUNDAY.
THERE COULD ALSO BE SOME FREEZING SPRAY SATURDAY INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Feb 10, 11:31 AM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1131 AM EST FRI FEB 10 2012

MIZ037>040-043>046-102145-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...CLARE...
HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT
1131 AM EST FRI FEB 10 2012

...COLD ARCTIC AIR INVADING CENTRAL MICHIGAN...

* TEMPERATURES IN THE TEENS WERE POURING INTO THE CETRAL LOWER
  MICHIGAN FROM THE NORTH LATE THIS MORNING.

* THE COLD AIR HAD ALREADY REACHED CADILLAC AND LUDINGTON AS OF 11
  AM. EXPECT TEMPERATURES TO PLUNGE INTO THE TEENS EVERYWHERE BY
  MID AFTERNOON.

* THE COLD AIR COMBINED WITH LIGHT SNOW WILL RESULT IN SLIPPERY
  TRAVEL FOR THE REST OF THE DAY. GUSTY NORTH WINDS TO 35 MPH WILL
  CREATE SOME BLOWING SNOW WITH POOR VISIBILITIES AT TIMES.

MEADE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 3:43 AM ESTWinter Weather AdvisoryGRRAllegan, Barry, Calhoun, Clinton, Eaton, Gratiot and 11 more38 hr
Feb 10, 11:44 AM ESTGale WarningGRR16 hr

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.